MAUDE Adverse Event Report: BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING

BECTON DICKINSON CARIBE LTD. BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS; SYSTEM, BLOOD CULTURING
Model Number 442193
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while using bd bactec¿ plus anaerobic/f culture vials, a vial containing a patient sample broke inside the bactec device.No impact to the patient or customer was reported.The following information was provided by the initial reporter: "bottle contained patient sample fluid was contained within the instrument.Reviewed, pending additional information it was reported by the customer that there was a broken bottle in drawer a.Customer problem: customer is reporting a broken bottle in drawer a the bottle broke as the attempted to close drawer.The cleaned up spill and no one was hurt.".
 
Additional Manufacturer Narrative
Medical device expiration date: unknown a device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed device manufacture date: unknown.
 
Additional Manufacturer Narrative
H6: investigation summary: bd was not able to perform an investigation to the retention samples since batch number is unknown.A complaint history review cannot be conducted relating to the incident lot number and the ¿as reported¿ defect code since batch number is unknown.The batch history record could not be reviewed as the lot number is unknown nonetheless batch history records are always reviewed prior to product release.Product insert warnings and precautions sections states that prior to use, each vial should be examined for evidence of contamination such as cloudiness, bulging or depresses septum, or leakage.Vials showing evidence of contamination should not be used.Also prior to use, the user should examine the vial for evidence of damage or deterioration.Vials displaying turbidity, contamination, or discoloration (darkening) should not be used.Customer letter # shq-170 should be provided.Complaint is unconfirmed.No correctives actions were required.
 
Event or Problem Description

Brand Name
BD BACTEC¿ PLUS ANAEROBIC/F CULTURE VIALS
Common Device Name
SYSTEM, BLOOD CULTURING
Manufacturer (Section D)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer (Section G)
BECTON DICKINSON CARIBE LTD.
vicks drive
lot no. 6
cayey PR
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13237579
Report Number2647876-2021-00387
Device Sequence Number17325236
Product Code MDB
UDI-Device Identifier00382904421939
UDI-Public(01)00382904421939
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K921133
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number442193
Device Catalogue Number442193
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2021
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date01/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown